MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL

COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL
Catalog Number EVO-20-25-15-E
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/15/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The 1 x evo-20-25-15-eof lot number c1032209 was returned for evaluation.Upon evaluation of the returned device, it was noted that the lockwire was returned with the device and the stent was returned fully deployed.There are 2 crowns overlapping on the stent.The lasso loops were displaced, therefore, the stent failed to open fully.The customer complaint was confirmed as the lasso loops were displaced not allowing the stent to open fully.A definitive cause for the customer¿s complaint was unable to be determined because the actual use conditions could not be duplicated in the laboratory setting.A review of the manufacturing records for the evo-20-25-15-e device of lot number c1032209 revealed no discrepancies that could have contributed to this complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1032209; upon review of complaints this failure mode has not occurred previously with this lot # c1032209.Information provided indicates that the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Information initially received indicated the evolution stent failed to deploy.Note the stent was returned fully deployed with displaced lasso loops.Additional information relating to this complaint has been requested but to date clarification has not been received.Fda mdr reportable based upon a reporting precedence established for this device family.

Brand Name
EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED
Common Device Name
ESW PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key5899593
Report Number3001845648-2016-00226
Device Sequence Number696241
Product Code ESW
UDI-Device Identifier10827002480336
UDI-Public(01)10827002480336(17)160902(10)C1032209
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K080359
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEVO-20-25-15-E
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/15/2016
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2016
Initial Report FDA Received Date08/24/2016
Patient Sequence Number1